MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; VESSEL SEALER

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; VESSEL SEALER
Model Number 410322-05
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the vessel sealer (vs) instrument involved with this complaint and completed the device evaluation.Failure analysis confirmed and replicated the reported complaint.The vs instrument was found to have a dislodged blade.A visual inspection showed the blade was exposed outside of the blade garage 0.091¿.No conductor wire nor snake wrist damage was found.There was significant bio debris found at the instrument tip.A review of the logs showed one blade exposed failure.The root cause of this failure is attributed to the mishandling/misuse.Further testing of the instrument found it had self-test homing failures.After the blade was manually retracted, the instrument passed the self-test.The instrument moved intuitively with full range of motion in all directions.The grips opened and closed properly.The vs instrument passed the jaw gap verification, knife slot, cut, electrical continuity, and energy delivery tests.It is unknown what caused the sealing issue.Based on the information provided, this event is being reported due to the following conclusion: during a da vinci-assisted surgical procedure, it was alleged that the vs instrument had insufficient seal.While there was no report of any patient harm, adverse outcome or injury, recurrence of the reported failure mode could cause or contribute to an adverse event.It is unknown what caused the sealing issue.A review of the site's complaint history does not reveal any related or duplicate complaints involving this product and/or this event.Instrument log reviews were conducted, which resulted in the following findings: the logs show the customer used vs instrument, part# 410322-05 lot# m10191124-497 on (b)(6) 2020 during a total benign hysterectomy procedure on system (b)(4).This device is a single-use instrument and therefore only has one use allotted to it.This reported issue occurred on the instrument's only allotted usage.A review of the site's system logs for the reported procedure date was conducted.Investigation revealed the following possible related system errors found on (b)(6) 2020 with system (b)(4): 31009 ¿ instrument sensors missing.A tool was fully detected, but then lost 1 or more but not al of the tool sensors for 3+ seconds on patient side manipulator (psm) 1, and 32001 ¿ vessel sealer did not retract fully.Blade may be exposed! no image or video clip for the reported event was submitted for review.
 
Event or Problem Description
It was reported that during a da vinci-assisted total benign hysterectomy surgical procedure, the surgeon noticed the vessel sealer (vs) instrument quit working.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the robotic coordinator and obtained the following additional information: the robotic coordinator stated she was not in the case at the time of the reported incident.However, was informed by the surgeon that the instrument would not sufficiently seal.It was stated the surgeon used a backup vs instrument to continue the case.No video/image was available for review.The robotic coordinator confirmed the procedure was completed robotically with no patient injury or harm.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
VESSEL SEALER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
MDR Report Key11085789
Report Number2955842-2020-11411
Device Sequence Number16458082
Product Code NAY
UDI-Device Identifier10886874111113
UDI-Public(01)10886874111113(10)M10191124
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K110639
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number410322-05
Device Catalogue Number410322
Device Lot NumberM10191124 497
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/04/2020
Initial Report FDA Received Date12/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1